Alert archive / Indiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 15, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 1, 2017, 6:02 AM EST for Jennings County, Indiana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2017, 6:02 AM EST (11:02 UTC)
- Expired
- Mar 1, 2017, 6:24 AM EST
- In force
- 22 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Jennings County, IN
The radar
The Indianapolis radar (KIND), 104 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 9:29 PM EST | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 416 m²/s²
- 0-3 km storm-relative helicity
- 441 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
493
WUUS53 KIND 011102
SVRIND
INC079-011145-
/O.NEW.KIND.SV.W.0015.170301T1102Z-170301T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
602 AM EST WED MAR 1 2017
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Jennings County in southeastern Indiana...
* Until 645 AM EST.
* At 602 AM EST, a severe thunderstorm was located over North Vernon,
or 14 miles east of Seymour, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
North Vernon, Vernon, Hayden, Paris Crossing, Country Squire Lakes,
Butlerville and Nebraska.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 900 AM EST for central and
southeastern Indiana.
LAT...LON 3881 8579 3911 8580 3913 8565 3913 8557
3915 8554 3916 8544 3891 8545 3891 8554
3888 8554 3888 8557 3885 8557 3885 8561
3883 8561 3882 8563 3883 8565 3882 8570
3883 8572
TIME...MOT...LOC 1102Z 253DEG 47KT 3903 8564
HAIL...<.75IN
WIND...60MPH
$$
TDUD2 follow-up statements
656
WWUS53 KIND 011116
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
616 AM EST WED MAR 1 2017
INC079-011145-
/O.CON.KIND.SV.W.0015.000000T0000Z-170301T1145Z/
Jennings IN-
616 AM EST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM EST
FOR EASTERN JENNINGS COUNTY...
At 615 AM EST, a severe thunderstorm was located 9 miles east of
Vernon, or 23 miles southwest of Batesville, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
North Vernon, Vernon, Butlerville, Nebraska and Paris Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 900 AM EST for central and
southeastern Indiana.
LAT...LON 3909 8562 3913 8557 3915 8554 3916 8544
3891 8545 3891 8554 3888 8554 3888 8557
3885 8557 3885 8561 3883 8561 3883 8567
TIME...MOT...LOC 1115Z 269DEG 41KT 3901 8545
HAIL...<.75IN
WIND...60MPH
$$
TDUD294
WWUS53 KIND 011124
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
624 AM EST WED MAR 1 2017
INC079-011134-
/O.CAN.KIND.SV.W.0015.000000T0000Z-170301T1145Z/
Jennings IN-
624 AM EST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JENNINGS COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
A tornado watch remains in effect until 900 AM EST for central and
southeastern Indiana.
LAT...LON 3909 8562 3913 8557 3915 8554 3916 8544
3891 8545 3891 8554 3888 8554 3888 8557
3885 8557 3885 8561 3883 8561 3883 8567
TIME...MOT...LOC 1123Z 253DEG 47KT 3905 8530
$$
TDUDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 5:41 AM EST, 21 minutes earlier.
Area forecast discussion, Mar 1, 5:41 AM EST, 21 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 541 AM EST Wed Mar 1 2017 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 220 AM EST Wed Mar 01 2017 Severe thunderstorm threat will remain through noon today. Then, a strong cold front will move through the area and bring colder temperatures to the area. Northern locales could see a brief mix of rain to snow this evening, before an upper system to the eastern Great Lakes. After that, a clipper systems could bring rain or snow showers to all or parts of the area Thursday afternoon and night and again Friday night. Meanwhile, warmer and dry weather is expected the rest of the weekend with the next chance of showers early next week as another low pressure system approaches from the west. && .NEAR TERM /Today and Tonight/... Issued at 220 AM EST Wed Mar 01 2017 Main focus continues to be on the severe threat through late morning. Tornado Watches 48 and 49 remain in effect for Indianapolis and south through 5 am and north of Indianapolis through 7 am. Latest radar trends and High Resolution Rapid Refresh reflectivity progs suggest the squall line will reach Indianapolis and Terre Haute around 10z and our far southern tier around 12z. All types of severe are still on the table, although instability was really dropping off, lending low confidence in widespread damage. The front should move through 12z-17z which should put an end to the thunder threat in general. Although, trailing upper trough could generate a few showers, especially north. Could even see a few flakes of snow briefly mix in far north during the evening before the precipitation ends with the exiting trough. Temperatures will plummet late this afternoon and tonight in the wake of the cold front, a twisted irony to the first day of meteorological Spring. Overnight in the upper 20s and lower 30s per conshort look good. && .SHORT TERM /Thursday through Friday night/... Issued at 220 AM EST Wed Mar 01 2017 Main focus for the short term will be on timing of a pair of Alberta clippers that are headed our way. Deterministic models in good agreement that the first of these will move across Thursday night and bring precipitation chances to northern parts of the forecast area Thursday afternoon and the rest of the forecast area by Thursday evening. After another brief break, another clipper will bring precipitation chances in Friday night. The first one should start off as rain and mix with or change to snow Thursday night from north to south. The second, looks like snow for entire event. Either way, looks like either way any accumulation would be minor. Superblend below normal temperatures look good based on low level thermals and expected. Friday looks to be the coldest day with highs only in the mid 30s to lower 40s. && .LONG TERM /Saturday through Tuesday Night/... Issued at 256 AM EST Wed Mar 1 2017 The above normal temperatures will return on Saturday and persist for the duration of the extended period. Highs will climb back into the 60s with lows generally in the 40s. Meanwhile, dry conditions will prevail on Saturday and Sunday, but latest Superblend initialization has increasing pops by Sunday night as the next system enters the Upper Midwest. Rain chances will only increase further on Monday as moisture is drawn in ahead of the aforementioned system. As of now, there is no mention of thunder in the forecast, but this will continue to be monitored. Rain will taper off from west to east on Monday night with most of the forecast area dry by Tuesday morning. && .AVIATION /Discussion for the 011200Z TAF Issuance/... Issued at 541 AM EST Wed Mar 01 2017 The squall line will be southeast of BMG at issuance time. Looking at radar and lightning data trends, will keep thunder in through 14z at IND and HUF. Around the same time, the cold front should be close by. Flying conditions will tend to go from MVFR to VFR after 21z. Could still be some showers around, possibly even mixing with snow after 03z at LAF. However, coverage too low to mention. Winds will become west behind the front with sustained winds to near 20 knots and gusts to near 30 knots through 02z or so. && .IND WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 1 PM EST this afternoon for INZ067>072. && SYNOPSIS...MK NEAR TERM...MK SHORT TERM...MK LONG TERM....TDUD AVIATION...MK
Hazardous weather outlook, Mar 1, 5:53 AM EST, 9 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 553 AM EST Wed Mar 1 2017 INZ021-028>031-035>049-051>057-060>065-067>072-021100- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 553 AM EST Wed Mar 1 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Damaging winds, large hail and isolated tornadoes are possible this morning. Hazards: Damaging winds, large hail, isolated tornadoes and cloud to ground lightning. Timing: Through 11 am Discussion: A cold front will sweep east across central Indiana this morning. Much colder temperatures will return in the wake of the front. A few snowflakes could mix in with the rain showers north of Indianapolis this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: Light snow is possible Thursday night and Friday night. Minot accumulation can not be ruled out. Discussion: .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this morning. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Mar 1, 2:35 AM EST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
235 AM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 AM HAIL BATTLE GROUND 40.51N 86.84W
03/01/2017 E0.50 INCH TIPPECANOE IN TRAINED SPOTTER
&&
BHHLocal storm report, Mar 1, 2:44 AM EST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
244 AM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND DMG SEYMOUR 38.96N 85.89W
03/01/2017 JACKSON IN BROADCAST MEDIA
UTILITY LINES DOWN AND POWER STATION ON FIRE AT 9TH AND
NORTH OBRIEN... REPORT AND PHOTO RECEIVED FROM VIEWER BY
TV STATION THEN RELAYED TO NWS. TIME ESTIMATED.
&&
BHHSpecial weather statement, Mar 1, 2:46 AM EST, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
246 AM EST WED MAR 1 2017
INZ030-037>039-010815-
Clinton-Tipton-Boone-Hamilton-
246 AM EST WED MAR 1 2017
...A STRONG THUNDERSTORM WILL AFFECT CLINTON...BOONE...HAMILTON AND
TIPTON COUNTIES...
At 245 AM EST, a strong thunderstorm was located 9 miles east of
Frankfort, moving east at 55 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Frankfort, Noblesville, Lebanon, Tipton, Windfall City, Westfield,
Cicero, Sheridan, Arcadia, Thorntown, Kirklin, Atlanta, Sharpsville,
Michigantown, Kempton, Ulen, Morse Reservoir and Windfall.
This includes Interstate 65 between mile markers 137 and 154.
LAT...LON 4005 8587 4000 8669 4003 8670 4040 8653
4040 8631 4039 8631 4039 8628 4037 8628
4037 8624 4040 8624 4040 8586
TIME...MOT...LOC 0745Z 271DEG 61KT 4026 8634
DRTSpecial weather statement, Mar 1, 2:53 AM EST, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
253 AM EST WED MAR 1 2017
INZ036-037-044>046-051>054-010830-
Owen-Clay-Montgomery-Morgan-Putnam-Hendricks-Boone-Parke-Vigo-
253 AM EST WED MAR 1 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN VIGO...MORGAN...
HENDRICKS...CLAY...SOUTHEASTERN PARKE...NORTHERN OWEN...SOUTHERN
BOONE...SOUTHEASTERN MONTGOMERY AND PUTNAM COUNTIES...
At 253 AM EST, a strong thunderstorm was located near Brazil, or 7
miles east of Terre Haute, moving east at 55 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Terre Haute, Plainfield, Brownsburg, Zionsville, Martinsville,
Greencastle, Mooresville, Danville, Brazil, Avon, Pittsboro,
Whitestown, Cloverdale, Brooklyn, Prairie Creek, Monrovia,
Seelyville, Clayton, Jamestown and Roachdale.
This includes the following highways...
Interstate 65 between mile markers 128 and 136.
Interstate 70 between mile markers 9 and 68.
Interstate 74 between mile markers 47 and 69.
LAT...LON 4000 8668 4003 8624 3993 8625 3992 8633
3977 8633 3936 8637 3934 8663 3936 8665
3934 8666 3926 8760
TIME...MOT...LOC 0753Z 271DEG 61KT 3951 8725
DRTLocal storm report, Mar 1, 5:40 AM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
540 AM EST WED MAR 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 AM HAIL 1 WSW WHITEHALL 39.17N 86.59W
03/01/2017 U0.25 INCH MONROE IN PUBLIC
REPORT VIA TWITTER.
&&
KHLocal storm report, Mar 1, 5:47 AM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
547 AM EST WED MAR 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HEAVY RAIN 2 NNE BLOOMINGDALE 39.85N 87.23W
03/01/2017 M0.30 INCH PARKE IN TRAINED SPOTTER
0.3 IN/HR SUSTAINED WINDS OF 18-24 MPH.
&&
KHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 9:23 PM EST | Severe Thunderstorm Warning | IND | Clay, Sullivan, Vigo | 37 min |
| Feb 28, 10:35 PM EST | Tornado Warning | IND | Knox, Sullivan | 25 min |
| Mar 1, 12:33 AM EST | Severe Thunderstorm Warning | IND | Rush, Shelby | 28 min |
| Mar 1, 1:07 AM EST | Severe Thunderstorm Warning | IND | Jackson, Jennings | 38 min |
| Mar 1, 1:20 AM EST | Areal Flood Warning | IND | Jackson, Jennings | 6 hr |
| Mar 1, 2:14 AM EST | Special Weather Statement | IND | Montgomery | 31 min |
| Mar 1, 2:46 AM EST | Special Weather Statement | IND | Boone, Clinton, Hamilton, Tipton | 29 min |
| Mar 1, 2:53 AM EST | Special Weather Statement | IND | Clay, Hendricks, Morgan, Putnam | 37 min |
| Mar 1, 4:50 AM EST | Severe Thunderstorm Warning | IND | Clay, Morgan, Owen, Putnam | 20 min |
| Mar 1, 5:36 AM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Jennings, Johnson, Rush and 1 more | 39 min |
| Mar 1, 7:09 AM EST | Areal Flood Warning | IND | Jackson, Jennings | 3 hr |
| Mar 1, 11:23 AM EST | River Flood Warning | IND | Jackson, Jennings, Washington | 13 hr |
| Mar 1, 11:23 AM EST | River Flood Warning | IND | Jackson, Lawrence, Washington | 7 days |
| Mar 1, 11:23 AM EST | River Flood Warning | IND | Lawrence, Martin | 7 days |
| Mar 1, 11:23 AM EST | River Flood Warning | IND | Lawrence, Martin | 7 days |
| Mar 1, 11:23 AM EST | River Flood Warning | IND | Lawrence, Martin | 7 days |
| Mar 1, 11:23 AM EST | River Flood Warning | IND | Greene, Monroe, Owen | 3 days |
| Mar 1, 11:23 AM EST | River Flood Warning | IND | Daviess, Greene, Knox | 4 days |
Nearby
Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.